Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mertens' theorem for toral automorphisms


Authors: Sawian Jaidee, Shaun Stevens and Thomas Ward
Journal: Proc. Amer. Math. Soc. 139 (2011), 1819-1824
MSC (2010): Primary 37C35, 11J72
DOI: https://doi.org/10.1090/S0002-9939-2010-10632-9
Published electronically: November 1, 2010
MathSciNet review: 2763768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A dynamical Mertens' theorem for ergodic toral automorphisms with error term  $ \operatorname{O}(N^{-1})$ is found, and the influence of resonances among the eigenvalues of unit modulus is examined. Examples are found with many more, and with many fewer, periodic orbits than expected.


References [Enhancements On Off] (What's this?)

  • 1. V. Chothi, G. Everest, and T. Ward.
    $ S$-integer dynamical systems: periodic points.
    J. Reine Angew. Math. 489, 99-132, 1997. MR 1461206 (99b:11089)
  • 2. G. Everest, R. Miles, S. Stevens, and T. Ward.
    Orbit-counting in non-hyperbolic dynamical systems.
    J. Reine Angew. Math. 608, 155-182, 2007. MR 2339472 (2008k:37042)
  • 3. G. Everest and T. Ward.
    Heights of polynomials and entropy in algebraic dynamics.
    Springer-Verlag, London, 1999. MR 1700272 (2000e:11087)
  • 4. Mohd. Salmi Md. Noorani.
    Mertens theorem and closed orbits of ergodic toral automorphisms.
    Bull. Malaysian Math. Soc. (2) 22(2), 127-133, 1999. MR 1787646 (2001k:37036)
  • 5. A. Pakapongpun and T. Ward.
    Functorial orbit counting.
    J. Integer Sequences 12, Article 09.2.4, 2009. MR 2486259 (2010c:37044)
  • 6. R. Sharp.
    An analogue of Mertens' theorem for closed orbits of Axiom A flows.
    Bol. Soc. Brasil. Mat. (N.S.) 21(2), 205-229, 1991. MR 1139566 (93a:58142)
  • 7. N. J. A. Sloane.
    An on-line version of the encyclopedia of integer sequences.
    Electron. J. Combin. 1: Feature 1, approx. 5 pp., 1994.
    www.research.att.com/˜ njas/sequences/.
  • 8. S. Waddington.
    The prime orbit theorem for quasihyperbolic toral automorphisms.
    Monatsh. Math. 112, no. 3, 235-248, 1991. MR 1139101 (92k:58219)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37C35, 11J72

Retrieve articles in all journals with MSC (2010): 37C35, 11J72


Additional Information

Sawian Jaidee
Affiliation: Department of Mathematics, 123 Mittraphab Road, Khon Kaen University 40002, Thailand

Shaun Stevens
Affiliation: School of Mathematics, University of East Anglia, Norwich NR4 7TJ, United Kingdom

Thomas Ward
Affiliation: School of Mathematics, University of East Anglia, Norwich NR4 7TJ, United Kingdom

DOI: https://doi.org/10.1090/S0002-9939-2010-10632-9
Received by editor(s): May 27, 2010
Published electronically: November 1, 2010
Communicated by: Bryna Kra
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society